Anyone else w/ CLL getting rashes? I need your... - CLL Support

CLL Support
13,694 members21,527 posts

Anyone else w/ CLL getting rashes? I need your feedback

Loulou46
Loulou46
14 Replies

I'm wondering how many people with CLL is getting rashes on their shins of their legs, whether their treatment was with FCR or inbru? I've been in remission for almost 10 years now and have been battling this rash for almost all of it.

I would love to get anyone's feed back since my 6 month checkup is coming up. I want to press this issue with my doctor, because he hasn't given me any explanation or even thinks there is a connection I think. I was sent to a dermatologist, given and steroid cream. When it comes back all I get is a... "hmmmm" from my doctor.

Cindy

14 Replies
oldestnewest
Penkman

Hi Cindy,

I developed a rash all over both legs during FCR treatment last year. I still have it although very much reduced. My haematologist says it is psoriasis. My skin is very dry particularly on my lower legs and feet. I have been prescribed an oatmeal moisturising cream to rub on which helps relieve the itching but does not reduce the rash any.

Reply
Loulou46
Loulou46
in reply to Penkman

Thanks for replying, I think this rash has something to do with our immune systems but not sure how.

When I first developed this rash, the steroid cream made it disappear for 2 years, then it came back in just a little spot on one leg for several months then gradually got bigger, then when the second leg started, I got another steroid which worked again. Then a couple of years later I got it back same way, but this time my family doctor gave me a steroid cream that didn't work.

My cousin who has psoriasis says that they outlawed a certain steroid cream because it causes cancer. (That was probably the one that worked).

I agree that cream w/ oatmeal works. I religiously use Eucerin w/ colloidal cream and it helps with the itchiness.

Reply
Penkman
Penkman
in reply to Loulou46

I have been prescribed 1% hydrocortisone cream in the past which also helps temporarily but cannot be used long term as it thins the skin.

Reply
Justasheet1

Cindy,

I had the rash after BR treatment. I was given the cream as you were. My Dermatologist also suggested trying some selson blue as shampoo and bringing it down to the affected areas.

It worked like magic. I only use the steroid cream for my ridiculous reactions to mosquito bites now.

Jeff

3 likes
Reply
Penkman
Penkman
in reply to Justasheet1

Hi Jeff,

I will give Selson blue a try. Which type do you use please as there are 9 different types listed on the Selson blue website?

Reply
Justasheet1
Justasheet1
in reply to Penkman

I use the standard one, not extra strength. Just make sure it has the selenium listed in the ingredients.

I hope it helps. It worked for me and it's so simple to try.

1 like
Reply
Loulou46

Thanks! I'll try Selson blue . I think there is one for psoriasis.

Cindy

Reply
Justasheet1

I use the standard strength. I hope it works.

Reply
ygtgo

Hi Loulou

I've had this for a few years now ... I'm still on watch and wait.

I don't drink much nowadays but when I do the rash 'inflames'. It seems to be almost exclusive in my legs.

ygtgo

Reply
Loulou46
Loulou46
in reply to ygtgo

🤔 you haven't been treated yet and you still have the rashes? I was thinking that it had something to do with the chemo since mine only showed up after treatment was over.

Cindy

Reply
ygtgo

No treatment as yet, but that's my rash in the photo.

I had it checked out at the dermatology dept at my hospital and by my GPs ... but they seem to be ... a) just guessing at what it is ... and b) not too concerned about it.

I've had various 'potions' and creams given to me to try, but it's made no difference.

I settled to make the most of it .. I started playing dot to dot

... the permanent marker wasn't a good idea though !

If you find anything that works ... ' eye of newt - toe of frog " let me know and I'll give it a go.

I've not been able to wear ma kilt for a while ... then again ... maybe it's for the best ... the last time I wore it I got arrested.

... damned high wind.

ygtgo

3 likes
Reply
lankisterguy
lankisterguyVolunteer

I have had a rash on my legs, arms and torso (mostly small red dots connected in a web pattern) since just before my diagnosis in 2008. Each of the 4 times I was treated for my CLL it got worse, but Ibrutinib made it much worse- painful & itchy.

Over the years I've had many biopsies; dermatologists and pathologists postulated Psoriasis, Eczema, drug reactions, and more recently CTCL or Mycosis Fungoidies. The common result was finding many T-cells and CLL cells in a specific layer of my skin. But the puzzle is why they are there.

My most successful treatment was Photo therapy (lightbox treatment with UVB rays 3X per week- similar to a stand up tanning bed, but with medical precision on light frequency and duration).

In winter - dry cold weather, if I break out, I use Triamcinolone Acetonide for 2-3 days then switch to a good moisturizer like CeraVe until the rash is well controlled.

The most recent diagnosis by a research pathologist eliminated CTCL and it's cousins, but attributed it to T-cell Dyscrasia.

ncbi.nlm.nih.gov/pubmed/176...

Len

3 likes
Reply
Loulou46

T-cell Dyscrasia huh? Thank you! I will bring this up with my doctor at my next appt in august and I will repost any updates.

Cindy

Reply
lotn9

Hello all, about rashes and such. I have a double whammy apart from CLL (in remission thankfully) I also have Darier's Disease which is a mutation of Chromosome 12, it causes dryness, itchy, rashes, and sometimes pain, it also hates sunlight and stress. Although the remission is wonderful, I still have those little bruises come up, especially on my inner arms, each one brings the usual fears, next apt is in August which is the first one after six months. Hope all of us get better and stronger every day.

2 likes
Reply

You may also like...